Vicodin hiccups

Nico, my oldest son had his wisdom teeth removed yesterday.  He did very well and so far doesn't have too much swelling or bruising.  He does however have the hiccups.  All.  Day.  Long.

He had them before he woke up because he dreamed that his brother had a snake that had the hiccups.  I noticed he had them right away.  We have tried every home remedy with poor results.  He has now had them for at least 12 hours.  He also has terrible heartburn. 

I figure the heart burn might be from the ibuprophen or antibiotic.  I thought maybe the vicodin was causing the hiccups.  When you google hiccups and vicodin you get many many results and most of them mention wisdom tooth removal surgery.

It is crazy to think that having your wisdom teeth out could trigger persistant hiccups.  Some sites theorize it is due to the general anesthesia.  Some guess it is because the throat and neck are manipulated in the surgery.  Some wonder if it is the vicodin.  If they are not gone by morning we are off to the doctor.  I read more than a few cases where they hiccups lasted for weeks.  He is NOT going through that.  Poor kid has enough to handle just healing from the surgery.

Have you ever heard of such a thing??
1 Response
  1. Heather Says:

    I had hiccups once for 3 days. It was horrible and I wouldn't wish it upon anyone. Hopefully his hiccup problem is solved by now

Related Posts with Thumbnails